Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 201, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2022, 4:18 PM CDT for Adair County, Cherokee County, Sequoyah County, Oklahoma. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2022, 4:18 PM CDT (21:18 UTC)
- Expired
- May 15, 2022, 5:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, OK, Cherokee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 52 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:23 PM CDT | HAIL 2 | 3 Ne Cookson, OK | REPORT VIA TWITTER FROM THE MEDIA. |
| May 15, 4:34 PM CDT | HAIL 1 | 7 Nnw Cookson, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WUUS54 KTSA 152118
SVRTSA
OKC001-021-135-152215-
/O.NEW.KTSA.SV.W.0201.220515T2118Z-220515T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
418 PM CDT Sun May 15 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Sequoyah County in east central Oklahoma...
Southern Adair County in northeastern Oklahoma...
Southern Cherokee County in east central Oklahoma...
* Until 515 PM CDT.
* At 418 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Bunch to 2 miles northwest of
Cherokee Landing State Park, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Stilwell... Marble City...
Bunch... Cookson...
Brushy... Cherokee Landing State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3558 9452 3552 9474 3584 9517 3588 9478
3572 9449 3567 9448
TIME...MOT...LOC 2118Z 294DEG 16KT 3579 9478 3579 9494
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
204
WWUS54 KTSA 152134
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
434 PM CDT Sun May 15 2022
OKC001-021-135-152215-
/O.CON.KTSA.SV.W.0201.000000T0000Z-220515T2215Z/
Sequoyah OK-Adair OK-Cherokee OK-
434 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN SEQUOYAH...SOUTHERN ADAIR AND SOUTHEASTERN CHEROKEE
COUNTIES...
At 434 PM CDT, a severe thunderstorm was located 4 miles east of
Cherokee Landing State Park, moving southeast at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Marble City... Bunch...
Cookson... Brushy...
Cherokee Landing State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3558 9452 3552 9474 3578 9507 3584 9480
3572 9449 3567 9448
TIME...MOT...LOC 2134Z 311DEG 11KT 3576 9483
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$315
WWUS54 KTSA 152149
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
449 PM CDT Sun May 15 2022
OKC001-021-135-152215-
/O.CON.KTSA.SV.W.0201.000000T0000Z-220515T2215Z/
Sequoyah OK-Adair OK-Cherokee OK-
449 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN SEQUOYAH...SOUTHWESTERN ADAIR AND SOUTHEASTERN
CHEROKEE COUNTIES...
At 449 PM CDT, a severe thunderstorm was located 3 miles northwest of
Bunch, moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Bunch... Cookson...
Brushy... Cherokee Landing State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3558 9452 3552 9474 3579 9504 3584 9480
3572 9456 3565 9451
TIME...MOT...LOC 2149Z 311DEG 12KT 3572 9480
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$101
WWUS54 KTSA 152153
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
453 PM CDT Sun May 15 2022
OKC001-021-135-152215-
/O.CON.KTSA.SV.W.0201.000000T0000Z-220515T2215Z/
Sequoyah OK-Adair OK-Cherokee OK-
453 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN SEQUOYAH...SOUTHWESTERN ADAIR AND SOUTHEASTERN
CHEROKEE COUNTIES...
At 453 PM CDT, a severe thunderstorm was located near Bunch, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Bunch... Brushy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3558 9452 3552 9474 3567 9491 3578 9484
3579 9469 3572 9456 3565 9451
TIME...MOT...LOC 2153Z 294DEG 16KT 3571 9478
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:52 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 15, 1:52 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 152 PM CDT Sun May 15 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (The rest of this afternoon and tonight) Issued at 152 PM CDT Sun May 15 2022 A steady stream of thunderstorms will continue to pummel far northeast Oklahoma and northwest Arkansas into the early evening hours in the developing northwesterly flow aloft. These storms will continue to produce heavy rains, strong gusty winds and hail up to the size of quarters. Additional thunderstorms are set to develop in the vicinity of an outflow boundary across northeast Oklahoma that currently extends from near Westville across the Tulsa metro and just to near Stillwater. The boundary is expected to become nearly stationary with the strong heating taking place across the area and a meso low developing across north-central Oklahoma. With a weakening cap and surface CAPE values of 4000-5000 J/KG, rapid storm development is expected late this afternoon near the boundary. The thunderstorms are then expected to congeal into an MCS this evening and spread to the south-southeast in advance of a cold front moving through the region. These storms will be capable of producing large hail to the size of tennis balls, 80 mph winds and possibly a tornado early in the event near the outflow boundary. The thunderstorms should mostly be out of the area by early Monday morning. && .LONG TERM... (Monday through Sunday) Issued at 152 PM CDT Sun May 15 2022 High pressure is set to prevail across the region on Monday as the cold front eventually stalls across north Texas. There will be a slight chance of showers and thunderstorms Monday night into Tuesday morning as a mid-level shortwave moves across the region. Portions of northeast Oklahoma and northwest Arkansas may see scattered showers and storms Tuesday night into Wednesday morning as the stalled front moves back north as a warm front. The timing of the late week/weekend storm system seems to be a little faster, so pops have been increased across the area on Friday. Will continue the pops for Saturday for now. However, they may be removed with later forecasts if the faster timing of this system pans out. Regardless, it looks like cooler temperatures are on tap for the weekend. && .AVIATION... (18Z TAFS) Issued at 1253 PM CDT Sun May 15 2022 VFR conditions will prevail outside of storm activity into the evening. MVFR/IFR vsbys possible with any storms that directly affect terminals. Most confident in the near term over in far NW AR where tempo IFR was inserted. The latest data suggests some potential for MVFR cigs behind a cold front late tonight into Monday morning. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 60 81 64 86 / 50 0 20 20 FSM 65 83 64 87 / 70 0 20 20 MLC 63 83 65 88 / 60 0 20 20 BVO 57 80 60 86 / 30 0 20 20 FYV 59 81 60 84 / 70 0 20 20 BYV 58 77 57 81 / 70 0 20 20 MKO 60 80 62 85 / 60 0 20 20 MIO 56 77 59 83 / 70 0 20 20 F10 61 80 64 86 / 60 0 20 20 HHW 66 85 66 90 / 50 0 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....10 AVIATION...30
Hazardous weather outlook, May 15, 1:53 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 153 PM CDT Sun May 15 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 153 PM CDT Sun May 15 2022 ...SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northeast/East-Central Oklahoma. ONSET...This Afternoon. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Northeast Oklahoma and Northwest Arkansas. FLASH FLOOD. RISK...Limited to locally Elevated. AREA...Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited to locally Elevated. AREA...Northwest Arkansas. ONSET...Ongoing. DISCUSSION... There is an enhanced risk of severe storms this afternoon and evening across eastern Oklahoma and northwest Arkansas. The cluster of storms early this afternoon across northwest Arkansas will be capable of producing marginally severe hail and damaging winds. Additional more discrete storms are expected to develop near an outflow boundary and will be capable of producing very large hail to 2 inches in diameter or greater, damaging wind gusts to 70 mph and possibly a tornado. The tornado threat will be greatest where a storm can stay on or near the boundary for a longer period of time. Storms may eventually congeal into a complex or cluster and plunge south this evening, with the threat transitioning to damaging winds to near 70 mph. The severe threat should begin to wane as the activity heads toward the Red River tonight. Locally heavy rainfall has occurred with the cluster of storms across northwest Arkansas early is afternoon. Some localized flash flooding is possible due to very heavy rainfall rates. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY thru WEDNESDAY...Thunderstorm Potential. THURSDAY...High Wind Potential. FRIDAY and SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low thunderstorm chances will return late Monday night and Tuesday morning as a warm front lifts north across the area. A cold front will move into the area Friday, bringing another chance of thunderstorms. Unsettled weather will continue into next weekend, with storm chances continuing. weather.gov/tulsa contains additional information. Lacy
In the hours before
Local storm report, May 15, 1:17 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL 2 ESE MONTE NE 36.28N 94.06W
05/15/2022 E0.88 INCH BENTON AR TRAINED SPOTTER
&&
JDSLocal storm report, May 15, 2:39 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG PEA RIDGE 36.45N 94.11W
05/15/2022 BENTON AR PUBLIC
TREE SNAPPED. REPORT VIA MEDIA ON TWITTER.
TIME ESTIMATED BY RADAR.
&&
RJSLocal storm report, May 15, 3:07 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM TSTM WND DMG 2 S BENTONVILLE 36.34N 94.21W
05/15/2022 BENTON AR PUBLIC
UPROOTED TREE. REPORTED VIA TWITTER BY
MEDIA.
&&
RJSLocal storm report, May 15, 3:19 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 3 NE MARIETTA 35.87N 94.63W
05/15/2022 E1.50 INCH ADAIR OK PUBLIC
REPORT VIA TWITTER BY MEDIA. TIME ESTIMATED
BY RADAR.
&&
RJSLocal storm report, May 15, 4:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL RUDY 35.53N 94.27W
05/15/2022 E0.88 INCH CRAWFORD AR PUBLIC
REPORT VIA MEDIA.
&&
RJSLocal storm report, May 15, 4:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 3 E RUDY 35.54N 94.22W
05/15/2022 U1.00 INCH CRAWFORD AR PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:08 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 22 min |
| May 15, 12:25 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 50 min |
| May 15, 12:28 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 47 min |
| May 15, 12:47 AM CDT | Special Weather Statement | TSA | Creek | 28 min |
| May 15, 1:07 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 38 min |
| May 15, 1:12 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 15, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 48 min |
| May 15, 1:32 AM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| May 15, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 47 min |
| May 15, 1:50 AM CDT | Special Weather Statement | TSA | Craig | 40 min |
| May 15, 1:57 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 36 min |
| May 15, 1:58 AM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| May 15, 2:06 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 24 min |
| May 15, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 12 min |
| May 15, 2:32 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 25 min |
| May 15, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 37 min |
| May 15, 3:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 65 min |
| May 15, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 66 min |
| May 15, 4:32 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 58 min |
| May 15, 4:46 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 31 min |
| May 15, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 64 min |
| May 15, 5:13 PM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| May 15, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 53 min |
| May 15, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 53 min |
| May 15, 5:27 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 52 min |
| May 15, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| May 15, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 55 min |
| May 15, 6:13 PM CDT | Special Weather Statement | TSA | Pittsburg | 62 min |
| May 15, 6:21 PM CDT | Special Weather Statement | TSA | Adair | 54 min |
| May 15, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 39 min |
| May 15, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Creek, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 54 min |
| May 15, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 12 min |
| May 15, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 32 min |
| May 15, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.